It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-30-2005, 02:26 PM   #1
Newbie
(female)
 
Join Date: Jul 2005
Location: Pennsylvania
Posts: 1
toomanymeds HB User
Question Reducing Lamictal and Seroquel

I have recently gone off of Seroquel....slowly...but finally off
Also decreasing my Lamictal...hopefully to eliminate
The day after the first decrease of Lamictal and elimination of Seroquel....I started itching....and it's been four days and I have not stopped.
Spoke to my doctor and he says this is unusual in decreasing lamictal...(taking this drug can cause a serious rash..one of its worst side effects)..but he never heard of the itching from decreasing either drug.
I don't have a rash, just itching....and purple marks from scratching myself. He told me to take Benedryl and I have from that first day....it works, but eventually the itching comes back. I have had this problem for nearly five days.
Can anybody identify with this?
Has anybody had similar or same problems?

 
Sponsors Lightbulb
   
Old 08-01-2005, 12:13 PM   #2
Senior Member
(male)
 
Join Date: Mar 2005
Location: West of the mighty mississippi.
Posts: 123
Toby706 HB UserToby706 HB User
Re: Reducing Lamictal and Seroquel

Hi-
I take Lamictal as part of my med combo, never had any itching-I used to take a very high dose of Seroquel-but that kept me asleep 10-14 hours. The Lamictal, my pdoc said can cause stevens-johnsons syndrome, I've never asked anymore about it because I have yet to have a problem with Lamcital. Fingers crossed.

 
Sponsors Lightbulb
   
Old 08-02-2005, 07:11 AM   #3
Inactive
(female)
 
Join Date: Jan 2005
Posts: 543
princess72 HB User
Re: Reducing Lamictal and Seroquel

When i was on Lamictal, i itched too! I also didnt sleep for 3 months! I went off Lamictal about a month ago! I never felt better. My pdoc wouldnt listen to me, and how awful i was feeling, and told me to give it some more time (it had been 5 months) I listened to my own body and like i said i never felt better, being off it! The negative is, that i wont be going to back to any more phyciatrists or med's for a looooong time. This was one of the worst expereinces in my life----course you have to remember drugs and doc's are al trial and error. Good Luck to you----It does sound like the itching could be a side effect from Lamictal.......Benedryl did help....but just temporarily!

 
Old 08-02-2005, 08:56 AM   #4
Junior Member
(female)
 
Join Date: Jul 2005
Location: California
Posts: 14
GentleLady HB User
Re: Reducing Lamictal and Seroquel

I can understand your disenchantment with pdocs. Many of us have been there. My son(bipolar) wouldnt go to a pdoc for years because his psychiatrist told him to 'find another doctor' when he complained about side effects of lithium.
That said, I would like to encourage you to try again with another pdoc. I have gone off meds for years at a time, and have done crazy and dangerous things, thinking that they were perfectly reasonable. Im usually driven back to meds by the deep depressions that follow, or mix in with my manic episodes. I am on a wonderful combination of meds right now and life is beautiful and balanced. I hope and pray they continue to work for me.
Try again, my friend!
Gentle Lady
__________________
Gentle LadySeeking Friends who understandGentle LadyGentle LadyGentleLady

 
Old 08-03-2005, 11:47 AM   #5
Inactive
(female)
 
Join Date: Jan 2005
Posts: 543
princess72 HB User
Re: Reducing Lamictal and Seroquel

Thank you..........Every time i go off med's for a period of time, i end up back on something! So, i know for now this is definately temporary! I am just so frusterated!!! I moved across the US 1 year ago, and i have been to 4 different counselors/phyciatrists......and NO ONE can help me! I am sooo sick of being put on different meds, with the side effects being worse than my "mental" state! This last one being the worse one of all! To tell a doc that you feel suicidal and they ignore you....and keep you on this med.....is plain CRAZY!!!!! Thanxs again for your post------im gonna keep looking in this area for a good pdoc. Take care.........................

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Abilify as a "reset" for Lamictal mmgirl75 Bipolar Disorder 27 05-17-2009 03:12 PM
Lamictal and Seroquel Steve12 Depression 2 06-01-2008 12:53 PM
BP II meds: Lamictal, Seroquel, Tegetrol or... any others?what will work best? leomia Bipolar Disorder 34 05-06-2007 10:25 AM
Anyone experience a relapse of depression on Lamictal? gav_73 Bipolar Disorder 8 03-05-2007 06:49 AM
Seroquel and Lamictal Llama Bipolar Disorder 3 01-16-2007 07:19 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!